MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL SLIDE CLOSE 9GAL GASKET RED; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL SLIDE CLOSE 9GAL GASKET RED; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305602
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the sharps coll slide close 9gal gasket red lid had "sharp edges" on it discovered during use while attaching it to the bin.The staff member "stuck" their hand into the bin to "push the material down" and "scraped" and "cut" their hand on the lid when pulling it out of the container.The following information was provided by the initial reporter: "issue: sharp edges on side of lid ; appears to be extra debris not trimmed from edge of lid, near grab handle, not properly trimmed after coming out of the mold." "a colleague of hers experienced an injury while attaching the lid to the sharps bins.The sharp edge cut the person's hand." "edge not properly trimmed is sharp, and can cause injury.Bin was new, and being assembled for use." "what has happened is that the individual stuck his hand in the bin to push the material down, which we are not supposed to be doing, and happened to scrape his hand on the lid while bringing his hand out of the container.".
 
Event or Problem Description
It was reported that the sharps coll slide close 9gal gasket red lid had "sharp edges" on it discovered during use while attaching it to the bin.The staff member "stuck" their hand into the bin to "push the material down" and "scraped" and "cut" their hand on the lid when pulling it out of the container.The following information was provided by the initial reporter: "issue: sharp edges on side of lid ; appears to be extra debris not trimmed from edge of lid, near grab handle, not properly trimmed after coming out of the mold." "a colleague of hers experienced an injury while attaching the lid to the sharps bins.The sharp edge cut the person's hand" "edge not properly trimmed is sharp, and can cause injury.Bin was new, and being assembled for use." "what has happened is that the individual stuck his hand in the bin to push the material down, which we are not supposed to be doing, and happened to scrape his hand on the lid while bringing his hand out of the container.".
 
Additional Manufacturer Narrative
H.6.Investigation: the actual product was not provided.No sample was available for evaluation after several request to the customer were made, and it was confirmed no additional lids with a sharp handle were found.A review of the device history record (dhr) was not possible since a lot number could not be provided.A review of non-conforming material report (ncmr) for the reported container was performed for the past 12 months with no related issues found for a sharp handle or a flash on the handle.The current molding process was evaluated for any related issues.A tool review was also performed to evaluate machining parts and maintenance with no issues found.Containment activity was performed with existing inventory and no other related issue for flashing on any of the inventory was identified.Based on the findings, the investigation was inconclusive.H3 other text : see h.10.

Brand Name
SHARPS COLL SLIDE CLOSE 9GAL GASKET RED
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9700288
Report Number2243072-2020-00190
Device Sequence Number16850134
Product Code FMI
UDI-Device Identifier50382903056021
UDI-Public50382903056021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305602
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;